Hail, Butler
- When
- November 24, 4:58 PM CST to 5:00 PM CST
- Where
- Butler County, Georgiana
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.633, -86.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 24, 2:39 PM CST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 239 PM CST SAT NOV 24 2001 ACTIVE EVENING IS IN STORE FOR THE EASTERN PORTION OF THE AREA AS DEEP LOW MOVES FROM IA TO NEAR LAKE SUPERIOR BY 12Z SUNDAY WHILE THE APPROACHING...YET DECELERATING...FRONT MOVES TO GENERALLY FROM A MOB TO MGM LINE. WEAKENING UPPER SUPPORT FROM H3 JET ROUNDING THE BASE OF THE H5 TROF AND STRONG MID LEVEL ASSOCIATED VORT OVER MID MS RIVER VALLEY LIFTING NORTHWARD WILL RESULT IN WEAKENING ORGANIZED STORMS DURING THE EARLY EVENING OVER THE EASTERN PORTION OF THE FORECAST AREA...WITH OTHERWISE A WEAKENING TREND FOR THE CONVECTION. ON SUNDAY...WEAK STALLED FRONT WILL BE ACROSS THE FORECAST AREA...BUT SUBSIDENT WARMING WILL ALSO TAKE PLACE ALOFT IN THE WAKE OF THE PREVIOUS NIGHTS SYSTEM. BEST INSTABILITY WILL BE IN THE WARM SECTOR OF COURSE AND WILL GO WITH CHANCE POPS THERE WITH SMALL POPS FURTHER WEST. ANOTHER STRONG H3 JET RACING INTO THE WESTERN STATES WILL RESULT IN THE NEXT SYSTEM DEVELOPING EAST OF THE CENTRAL ROCKIES ON SUNDAY AND THEN MOVING NORTHEAST TO NEAR WI ON TUESDAY. THE STALLED FRONT WILL MEANWHILE LIFT NORTH AS A WARM FRONT ON SUNDAY NIGHT WITH ANOTHER FRONT APPROACHING FROM THE WEST AND MOVING TO CENTRAL MS BY 12Z TUESDAY...THEN DECELERATING AND EVENTUALLY STALLING ACROSS THE AREA BY LATE TUESDAY AFTERNOON. WILL STAY GENERALLY WITH SLIGHT CHANCE TO CHANCE POPS SUNDAY THROUGH MONDAY...THEN INCREASE POPS BY TUESDAY AS NEXT SYSTEM MOVES INTO THE AREA. WITH ATMOSPHERE DRYING ALOFT THROUGH SUNDAY NIGHT AND WITH SURFACE FLOW BECOMING MORE SOUTHERLY...MAY SEE PATCHY DENSE FOG ON SUNDAY NIGHT AND MONDAY NIGHT. EXTENDED PERIOD...TUESDAY NIGHT THROUGH SATURDAY. THE STALLED FRONT WILL EVENTUALLY MOVE EAST OF THE AREA AS A WAVE DEVELOPS ON THE FRONT AND MOVES UP THE FRONT WITH THE FRONT EVENTUALLY CLEARING THE AREA ON THURSDAY. CONSIDERING THE TIMING OF FRONT...WILL ADD POPS TO WEDNESDAY NIGHT/THURSDAY MORNING WITH OTHERWISE DRY AND COOLER CONDITIONS THROUGH SATURDAY. ADJUSTED LOWS DOWN FOR THURSDAY AND FRIDAY DUE TO COOLER AIRMASS MOVING INTO AREA AND TO ALSO BE MORE IN LINE WITH ADJACENT ZONES. FIRE...NO CONCERNS. MARINE...WILL CONTINUE SMALL CRAFT ADVISORY TONIGHT. PRELIMINARY NUMBERS ONLY... MOB EB 060/074 060/076 065 295223 PNS EB 064/074 062/076 065 297323 DTS EB 066/075 064/075 065 297323 GZH EB 061/072 056/075 061 298323 2R0 BB 052/073 051/075 060 294123 61A BB 055/073 053/075 060 295123= .MOB... AL...SMALL CRAFT ADVISORY TONIGHT GMZ630-650-670. FL...SMALL CRAFT ADVISORY TONIGHT GMZ655-675. MS...NONE.
ALZ052>064-MSZ076-078-079-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 206 PM CST SAT NOV 24 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 800 PM CST THIS EVENING... THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHWEST ALABAMA...ESCAMBIA...COVINGTON...WASHINGTON...CONECUH... MONROE...BUTLER...CLARKE...CRENSHAW...WILCOX...BALDWIN AND MOBILE. IN SOUTHEAST MISSISSIPPI...GEORGE...STONE AND GREENE. AT 200 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS EXTREME SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THAT WAS ADVANCING TO THE EAST AT 20 MPH. THESE STORMS WILL MOVE ACROSS THE TORNADO WATCH AREA THROUGH THE EARLY EVENING. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
MSZ067-252100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 223 PM CST SAT NOV 24 2001 THE TORNADO WATCH IS NO LONGER IN EFFECT FOR... IN SOUTHEAST MISSISSIPPI...WAYNE COUNTY. AT 220 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE LINE OF THUNDERSTORMS HAD MOVED EAST OF WAYNE COUNTY...THUS ENDING THE THREAT OF SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
MSZ067-252100- SPECIAL WEATHER STATEMENT...CORRECTED AND UPDATED NATIONAL WEATHER SERVICE MOBILE AL 245 PM CST SAT NOV 24 2001 THE TORNADO WATCH IS NO LONGER IN EFFECT FOR... IN SOUTHEAST MISSISSIPPI...WAYNE COUNTY. AT 245 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORMS HAD MOVED EAST OF WAYNE COUNTY...THUS ENDING THE THREAT OF SEVERE WEATHER. SCATTERED SHOWERS AND THUNDERSTORMS WILL OTHERWISE CONTINUE OVER WAYNE COUNTY MISSISSIPPI THROUGH THE REMAINDER OF THE AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
ALZ051-MSZ075-242130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 305 PM CST SAT NOV 24 2001 THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES... IN SOUTHWEST ALABAMA...CHOCTAW IN SOUTHEAST MISSISSIPPI...PERRY AT 303 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR WIGGINS MISSISSIPPI TO GROVE HILL ALABAMA. NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN PORTION OF CHOCTAW COUNTY ALABAMA AND EXTREME SOUTHERN PERRY COUNTY MISSISSIPPI WILL BECOME ISOLATED DURING THE REMAINDER OF THE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272405.